Alert archive / California / Winter Storm Warnings in 2012
Winter Storm Warning 8, NWS Medford, OR
NWS Medford, OR issued this winter storm warning at Apr 11, 2012, 3:33 PM PDT for Siskiyou County, California. It took effect at Apr 11, 2012, 11:00 PM PDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 2012, 3:33 PM PDT (22:33 UTC)
- In effect from
- Apr 11, 2012, 11:00 PM PDT
- Expired
- Apr 12, 2012, 9:17 AM PDT
- In force
- 10 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 8:00 AM PDT | SNOW 10 | N Tennant, CA | 12 HOUR TOTAL. |
| Apr 12, 9:00 AM PDT | HEAVY SNOW 10 | N Tennant, CA | 15 HOUR TOTAL. AMOUNT SINCE 6 PM PDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
674 WWUS46 KMFR 112233 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 333 PM PDT WED APR 11 2012 ...MODERATE TO HEAVY SNOW TONIGHT THROUGH THURSDAY MORNING... .COLDER AIR WILL MOVE INTO THE FORECAST AREA TONIGHT THROUGH THURSDAY MORNING. MODERATE UPSLOPE FLOW FROM THE SACRAMENTO VALLEY INTO THE MOUNT SHASTA AREA WILL RESULT IN LOCALLY HEAVY SNOW THERE...AS WELL AS IN MOST OF THE MOUNTAINS ABOVE 4000 FEET IN SISKIYOU COUNTY. AS PRECIPITATION RATES INCREASE TONIGHT THERE IS EXPECTED TO BE A PERIOD OF ACCUMULATING SNOW ON INTERSTATE FIVE IN THE MOUNT SHASTA TO DUNSMUIR AREA. CAZ082-083-121400- /O.UPG.KMFR.WS.A.0012.120412T0600Z-120413T1200Z/ /O.NEW.KMFR.WW.Y.0025.120412T0600Z-120412T1800Z/ /O.NEW.KMFR.WS.W.0008.120412T0600Z-120412T1800Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD... TENNANT 333 PM PDT WED APR 11 2012 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT THURSDAY ABOVE 4000 FEET... ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT THURSDAY BELOW 4000 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT THURSDAY. A WINTER WEATHER ADVISORY FOR SNOW FOR ELEVATIONS BELOW 4000 FEET HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT THURSDAY. * SNOW ACCUMULATIONS IN THE WARNING AREA ABOVE 4000 FEET...6 TO 12 INCHES OF NEW SNOW IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE ABOVE TREELINE ON MOUNT SHASTA. * SNOW ACCUMULATIONS IN THE ADVISORY AREA BELOW 4000 FEET...2 TO 6 INCHES OF NEW SNOW IS EXPECTED. * TIMING...SNOW WILL DEVELOP THIS EVENING THROUGH THE OVERNIGHT AS SNOW LEVELS LOWER FROM 4500 FEET TO NEAR 2500 FEET. MODERATE SNOW IS LIKELY TO BECOME HEAVY AT TIMES LATE TONIGHT THROUGH EARLY THURSDAY MORNING. WHILE SNOW SHOWERS WILL CONTINUE THURSDAY AFTERNOON WARMING TEMPERATURES WILL LIMIT SNOW ACCUMULATIONS...ESPECIALLY ON ROADWAYS. THE HEAVIEST SNOW...PARTICULARLY ON INTERSTATE FIVE...IS EXPECT TO OCCUR BETWEEN 2AM AND 8AM PDT. * LOCATIONS IN THE WARNING AREA INCLUDE: ELEVATIONS ABOVE MOUNT SHASTA CITY TO INCLUDE HIGHWAY 89 AT SNOWMANS SUMMIT AND THE MOUNT SHASTA BOARD AND SKI PARK. * LOCATIONS IN THE ADVISORY AREA INCLUDE: MOUNT SHASTA CITY....DUNSMUIR...AND TENNANT AS WELL AS INTERSTATE FIVE FROM DUNSMUIR TO SOUTH WEED. * WINDS...DUE TO THE SNOW BEING WET...BLOWING SNOW WILL BE CONFINED TO ELEVATIONS ABOVE 5000 FEET WHERE WINDS WILL GUST IN EXCESS OF 35 MPH AT TIMES. * IMPACTS...SNOW IS EXPECTED TO CREATE HAZARDOUS DRIVING CONDITIONS ON INTERSTATE HIGHWAY 89 INCLUDING SNOWMANS SUMMIT. LESSER IMPACTS ARE EXPECTED ON INTERSTATE FIVE BETWEEN DUNSMUIR AND SOUTH WEED...AS WELL ON HIGHWAY 97 NEAR GRASS LAKE. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ080-121400- /O.UPG.KMFR.WS.A.0012.120412T0600Z-120413T1200Z/ /O.NEW.KMFR.WS.W.0008.120412T0600Z-120412T1800Z/ WESTERN SISKIYOU COUNTY- 333 PM PDT WED APR 11 2012 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT THURSDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS ON THE HIGHER PEAKS. * ELEVATION: ABOVE 4000 FEET. * TIMING...SNOW IS EXPECTED TO DEVELOP LATE THIS EVENING AND IS LIKELY TO BECOME HEAVY AT TIMES LATE TONIGHT THROUGH EARLY MORNING. WHILE SNOW SHOWERS ARE EXPECTED TO CONTINUE THURSDAY AFTERNOON AMOUNTS WILL BE LIGHTER AS SURFACE TEMPERATURES WARM AT LOWER ELEVATIONS. * LOCATIONS INCLUDE: AREAS AROUND BUT NOT INCLUDING THE SCOTT VALLEY TO INCLUDE FOREST MOUNTAIN SUMMIT AND SCOTT MOUNTAIN SUMMIT ON HIGHWAY 3 AND THE MARBLE MOUNTAIN AND TRINITY ALPS. * IMPACTS...SNOW IS LIKELY TO CREATE HAZARDOUS DRIVING CONDITIONS ON AREA ROADS AND HIGHWAYS. THIS INCLUDES HIGHWAY 3 INCLUDING FOREST MOUNTAIN SUMMIT AND SCOTT MOUNATIN SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ BTL
2 follow-up statements
296 WWUS46 KMFR 120952 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 252 AM PDT THU APR 12 2012 ...MODERATE TO HEAVY SNOW THIS MORNING... .WIDESPREAD MODERATE TO HEAVY SNOW WILL CONTINUE OVER THE AREA THIS MORNING AS SOUTHERLY UPSLOPE FLOW CONTINUES TO PUMP MOISTURE INTO MOUNTAINS. SNOW LEVELS WILL RUN AROUND 4000 FEET EXCEPT AROUND MT SHASTA WHERE THEY WILL BE DOWN TO THE VALLEY FLOORS. SNOW WILL BECOME LIGHTER AND SHOWERY LATER THIS MORNING AND THIS AFTERNOON...BUT ANOTHER ROUND OF MODERATE TO HEAVY SNOW IS POSSIBLE TONIGHT. CAZ082-083-121800- /O.CON.KMFR.WS.W.0008.000000T0000Z-120412T1800Z/ /O.CON.KMFR.WW.Y.0025.000000T0000Z-120412T1800Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD... TENNANT 252 AM PDT THU APR 12 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING ABOVE 4000 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING BELOW 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. A WINTER WEATHER ADVISORY BELOW 4000 FEET REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * SNOW ACCUMULATIONS IN THE WARNING AREA ABOVE 4000 FEET...6 TO 12 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ABOVE TREELINE ON MOUNT SHASTA. * SNOW ACCUMULATIONS IN THE ADVISORY AREA BELOW 4000 FEET...2 TO 6 INCHES. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THIS MORNING. SNOW WILL BECOME LIGHTER AND SHOWERY THIS AFTERNOON AND WARMER TEMPERATURES WILL LIMIT SNOW ACCUMULATIONS...ESPECIALLY ON ROADWAYS. STEADY SNOW MAY REDEVELOP TONIGHT. * LOCATIONS IN THE WARNING AREA INCLUDE: ELEVATIONS ABOVE MOUNT SHASTA CITY TO INCLUDE HIGHWAY 89 AT SNOWMANS SUMMIT AND THE MOUNT SHASTA BOARD AND SKI PARK. * LOCATIONS IN THE ADVISORY AREA INCLUDE: MOUNT SHASTA CITY.... DUNSMUIR...AND TENNANT AS WELL AS INTERSTATE FIVE FROM DUNSMUIR TO SOUTH WEED. * WINDS...DUE TO THE SNOW BEING WET...BLOWING SNOW WILL BE CONFINED TO ELEVATIONS ABOVE 5000 FEET WHERE WINDS WILL GUST IN EXCESS OF 35 MPH AT TIMES. * IMPACTS...SNOW IS EXPECTED TO CREATE HAZARDOUS DRIVING CONDITIONS ON INTERSTATE HIGHWAY 89 INCLUDING SNOWMANS SUMMIT. LESSER IMPACTS ARE EXPECTED ON INTERSTATE FIVE BETWEEN DUNSMUIR AND SOUTH WEED...AS WELL ON HIGHWAY 97 NEAR GRASS LAKE. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ080-121800- /O.CON.KMFR.WS.W.0008.000000T0000Z-120412T1800Z/ WESTERN SISKIYOU COUNTY- 252 AM PDT THU APR 12 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * SNOW ACCUMULATIONS...5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS ON THE HIGHER PEAKS. * ELEVATION: ABOVE 4000 FEET. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THIS MORNING. SNOW WILL BECOME LIGHTER AND SHOWERY THIS AFTERNOON AND WARMER TEMPERATURES WILL LIMIT SNOW ACCUMULATIONS...ESPECIALLY ON ROADWAYS. STEADY SNOW MAY REDEVELOP TONIGHT. * LOCATIONS INCLUDE: AREAS AROUND BUT NOT INCLUDING THE SCOTT VALLEY TO INCLUDE FOREST MOUNTAIN SUMMIT AND SCOTT MOUNTAIN SUMMIT ON HIGHWAY 3 AND THE MARBLE MOUNTAIN AND TRINITY ALPS. * IMPACTS...SNOW IS LIKELY TO CREATE HAZARDOUS DRIVING CONDITIONS ON AREA ROADS AND HIGHWAYS. THIS INCLUDES HIGHWAY 3 INCLUDING FOREST MOUNTAIN SUMMIT AND SCOTT MOUNTAIN SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WRIGHT
872 WWUS46 KMFR 121617 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 917 AM PDT THU APR 12 2012 CAZ082-130030- /O.CAN.KMFR.WS.W.0008.000000T0000Z-120412T1800Z/ /O.CAN.KMFR.WW.Y.0025.000000T0000Z-120412T1800Z/ /O.NEW.KMFR.WS.W.0009.120413T0000Z-120413T1500Z/ /O.NEW.KMFR.WW.Y.0026.120413T0000Z-120413T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD 917 AM PDT THU APR 12 2012 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT FRIDAY ABOVE 4000 FEET... ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT FRIDAY BELOW 4000 FEET... ...WINTER STORM WARNING IS CANCELLED FOR THIS MORNING... ...WINTER WEATHER ADVISORY IS CANCELLED FOR THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT FRIDAY. A WINTER WEATHER ADVISORY BELOW 4000 FEET HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY BELOW 4000 FEET FOR SNOW IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT FRIDAY. THE WINTER STORM WARNING FOR THIS MORNING HAS BEEN CANCELLED. THE WINTER WEATHER ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. * SNOW ACCUMULATIONS...SNOW SHOWERS WILL CONTINUE TODAY WITH BRIEF ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE. SNOW INCREASES THIS EVENING THROUGH FRIDAY MORNING WITH 3 TO 6 INCHES OF SNOW EXPECTED BELOW 4000 FEET AND 6 TO 9 INCHES ABOVE 4000 FEET. * LOCATIONS IN THE WARNING AREA INCLUDE: SNOWMAN SUMMIT * LOCATIONS IN THE ADVISORY AREA INCLUDE: MOUNT SHASTA CITY AND DUNSMUIR * WINDS...SOUTH 10 TO 20 MPH IN THE EVENING DECREASING TO 5 TO 15 MPH TONIGHT. * IMPACTS...SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS ON AREA ROADS AND HIGHWAYS. THIS INCLUDES INTERSTATE 5 INCLUDING BLACK BUTTE SUMMIT...AND HIGHWAY 89 INCLUDING SNOWMAN SUMMIT. HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED NEAR SNOWMAN SUMMIT AND NEAR BLACK BUTTE SUMMIT. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ083-130030- /O.CAN.KMFR.WS.W.0008.000000T0000Z-120412T1800Z/ /O.CAN.KMFR.WW.Y.0025.000000T0000Z-120412T1800Z/ /O.NEW.KMFR.WS.W.0009.120413T0000Z-120413T1500Z/ /O.NEW.KMFR.WW.Y.0026.120413T0000Z-120413T1500Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...TENNANT 917 AM PDT THU APR 12 2012 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT FRIDAY ABOVE 4500 FEET... ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT FRIDAY BELOW 4500 FEET... ...WINTER STORM WARNING IS CANCELLED FOR THIS MORNING... ...WINTER WEATHER ADVISORY IS CANCELLED FOR THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING ABOVE 4500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT FRIDAY. A WINTER WEATHER ADVISORY BELOW 4500 FEET HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY BELOW 4500 FEET FOR SNOW IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT FRIDAY. THE WINTER STORM WARNING FOR THIS MORNING HAS BEEN CANCELLED. THE WINTER WEATHER ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. * SNOW ACCUMULATIONS...SNOW SHOWERS WILL CONTINUE TODAY WITH BRIEF ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE. SNOW INCREASES THIS EVENING THROUGH FRIDAY MORNING WITH 3 TO 6 INCHES OF SNOW EXPECTED BELOW 4500 FEET AND 6 TO 9 INCHES ABOVE 4500 FEET. * LOCATIONS IN THE WARNING AREA INCLUDE: TENNANT * LOCATIONS IN THE ADVISORY AREA INCLUDE: SOUTHERN PORTIONS OF HIGHWAY 97. * WINDS...SOUTH 10 TO 20 MPH IN THE EVENING DECREASING TO 5 TO 15 MPH TONIGHT. * IMPACTS...SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS ON AREA ROADS AND HIGHWAYS. THIS INCLUDES HIGHWAY 97 INCLUDING GRASS LAKE AND MOUNT HEBRON SUMMIT. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ080-130030- /O.CAN.KMFR.WS.W.0008.000000T0000Z-120412T1800Z/ /O.NEW.KMFR.WW.Y.0026.120413T0000Z-120413T1500Z/ WESTERN SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW 917 AM PDT THU APR 12 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT FRIDAY ABOVE 2500 FEET... ...WINTER STORM WARNING IS CANCELLED FOR THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 2500 FEET FOR SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED FOR THIS MORNING. * SNOW ACCUMULATIONS...SNOW SHOWERS WILL CONTINUE TODAY WITH BRIEF LIGHT SNOW ACCUMULATIONS POSSIBLE. SNOW INCREASES THIS EVENING THROUGH FRIDAY MORNING WITH 2 TO 5 INCHES OF SNOW EXPECTED ABOVE 2500 FEET. * LOCATIONS INCLUDE: FORT JONES...GREENVIEW AND CALLAHAN * WINDS...SOUTH 10 TO 15 MPH IN THE EVENING DECREASING TO 5 TO 10 MPH TONIGHT. * IMPACTS...SNOW MAY CREATE HAZARDOUS DRIVING CONDITIONS ON AREA ROADS AND HIGHWAYS. THIS INCLUDES HIGHWAY 3 INCLUDING FOREST MOUNTAIN SUMMIT AND SCOTT MOUNTAIN SUMMIT. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CC
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Apr 11, 9:05 AM PDT, 6 hours 28 minutes earlier.
Area forecast discussion, Apr 11, 9:05 AM PDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
905 AM PDT WED APR 11 2012
.DISCUSSION...
NO UPDATES WILL BE MADE THIS MORNING AS THE FORECAST IS WELL ON
TRACK. WE WILL BE FOCUSING TODAY ON WHETHER OR NOT WE WILL UPGRADE
THE CURRENT WATCHES TO WARNINGS OR IF ADVISORIES WILL BE
SUFFICIENT. MORE ON THIS WITH THE AFTERNOON DISCUSSION. BTL
&&
.AVIATION...
CONDITIONS WILL GENERALLY REMAIN BETWEEN MVFR AND IFR IN THE
UMPQUA BASIN AND NEAR THE COAST...AS WELL AS NEAR MOUNT SHASTA.
FOR THE ROGUE VALLEY AND AREAS EAST OF THE CASCADES...VFR CEILINGS
WILL CONTINUE THROUGH TODAY. HOWEVER...THUNDERSTORMS ARE POSSIBLE
EAST OF THE CASCADES AND OVER NORTHERN CALIFORNIA THIS AFTERNOON.
MOUNTAIN OBSCURATION WILL EXPAND FROM THE COAST RANGE AND CASCADES
TO IMPACT THE ENTIRE FORECAST AREA BY LATER THIS MORNING.
&&
.PREV DISCUSSION... /ISSUED 231 AM PDT WED APR 11 2012/
SHORT TERM...AS EXPECTED THE TROUGH OFF SHORE HAS WEAKENED AND
WILL MOVE INLAND TODAY. THERE IS A SHORT BREAK FROM PRECIP OVER
THE NORCAL AND SOUTHWEST COAST AREA THIS MORNING, BUT THAT WILL
END AS THE TROUGH STARTS TO MOVE IN LATER THIS MORNING. WHILE THIS
WEAK INITIAL SURGE WON'T PACK MUCH OF A PUNCH OR MUCH QPF, IT WILL
INITIATE DEEP SOUTHERLY FLOW OVER THE SHASTA AREA AND BRING THE
POTENTIAL FOR A PROLONGED UPSLOPE SNOW EVENT TO PORTIONS OF THE
NORCAL HIGH COUNTRY, ESPECIALLY AROUND MT SHASTA CITY STARTING
TONIGHT. IN THE MEAN TIME, SNOW LEVELS SHOULD REMAIN HIGH ENOUGH
TO PRECLUDE ANY IMPACTS TODAY.
THE MEAN NEPAC TROUGH IS ALSO BEING RELOADED FROM THE WEST THIS
MORNING AS THE NEXT BLOB OF ENERGY SLIDES IN ALONG 135W. THIS
PIECE WILL MOVE INLAND AS A STRONGER TROUGH/FRONT TONIGHT INTO
THURSDAY. THIS WILL REINFORCE THE UPSLOPE INTO SHASTA, BRING
HEAVIER PRECIP TO THE AREA, AND KEEP SNOW GOING THROUGH THURSDAY
AND POSSIBLY INTO FRIDAY MORNING. THE MODELS ALL SHOW AT LEAST AN
INCH OF LIQUID QPF AROUND SHASTA FROM THE EVENT, WITH THE NAM UP
CLOSER TO 2 INCHES. IN ADDITION TO QPF, ALL MODELS SHOW THE
NECESSARY THERMODYNAMIC INGREDIENTS FOR HEAVY SNOW AROUND SHASTA
(850 TEMPS < 0C AND 1000-700 MB THICKNESSES BELOW 2884 M) FROM
TONIGHT THROUGH FRI MORNING. WOULD LIKE TO SEE 700 MB SOUTHERLY
FLOW A LITTLE STRONGER, BUT THERE IS ENOUGH CONFIDENCE TO GO AHEAD
WITH A WINTER STORM WATCH FOR SOUTH CENTRAL AND EASTERN SISKIYOU
COUNTY TONIGHT THROUGH FRI MORNING. ALSO INCLUDED WESTERN SISKIYOU
ABOVE 3000 FEET IN THE WATCH AS FREE AIR SNOW LEVELS ALSO FALL
WITH THE INCOMING FRONT.
THERE WILL BE SNOW ELSEWHERE ABOVE 3000 FEET WITH THE INCOMING
TROUGH AND FRONT BUT THINK THOSE AMOUNTS WILL LIKELY ALL BE
ADVISORY CRITERIA OR LESS. NEVERTHELESS, WINTER IMPACTS ARE
LIKELY OVER OREGON PASSES THU AND THU NIGHT. OTHER ITEMS OF
INTEREST OVER THE NEXT 48 HOURS OR SO INCLUDE GUSTY SOUTH WINDS
OVER THE WATERS, ALONG THE COAST, AND EAST SIDE. NONE OF THESE
AREAS APPEARS TO REACH ANY CRITICAL THRESHHOLDS, BUT IT WILL BE
BREEZY. WE WILL ALSO SEE THE POSSIBILITY OF THUNDER WITH TODAY'S
COOL POOL MOVING ACROSS THE EAST SIDE AND AGAIN TOMORROW OVER THE
WATERS AND WEST SIDE AS A MUCH COLDER AIRMASS MOVES IN ALOFT.
SHOWERS CONTINUE MOST AREAS FRIDAY AS THE REST OF THE TROUGH
SWINGS THROUGH. DIDN'T MAKE ANY CHANGES TO THE EXTENDED AND THE
PREVIOUS LONG TERM DISCUSSION FOLLOWS. -WRIGHT
LONG TERM...ANOTHER LOW PRESSURE IS EXPECTED TO MOVE INTO THE
OFFSHORE WATERS SETTING UP DOWNSTREAM RIDGING ALONG THE WEST
COAST. NOT CERTAIN IF THIS WILL LEAD TO CLEARING ON SATURDAY BUT
TEMPERATURES WILL BE REBOUNDING UPWARD. HAVE LEFT A FEW SHOWERS IN
THE FORECAST FOR SATURDAY...BUT HAVE REMOVED SHOWERS FROM THE
FORECAST FOR SUNDAY AS RIDGING WILL HAVE MOVED OVER THE AREA.
WITH CLEARING OVERNIGHT TEMPERATURES COULD APPROACH FREEZING FOR
SATURDAY MORNING AND SUNDAY MORNING. BOTH THE GFS AND THE ECMWF
SHOW A SERIES OF TROUGHS MOVING INLAND NEXT WEEK. THESE TROUGHS DO
NOT APPEAR TO HAVE A GOOD MOISTURE TAP. HAVE INDICATED SOME CHANCE
POPS IN THE FORECAST FOR NEXT WEEK. /FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT
ABOVE 3000 FEET FOR CAZ080.
WINTER STORM WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT
FOR CAZ082.
WINTER STORM WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT
FOR CAZ083.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM THIS AFTERNOON TO 5 PM
PDT THURSDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 PM THIS AFTERNOON
TO 5 PM PDT SATURDAY FOR PZZ350-356-370-376.
BTL/WRIGHTHazardous weather outlook, Apr 11, 5:22 AM PDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 522 AM PDT WED APR 11 2012 CAZ082-083-112200- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 522 AM PDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT BEGINNING TONIGHT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER STORM WATCH WILL REMAIN IN EFFECT THROUGH LATE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-112200- WESTERN SISKIYOU COUNTY- 522 AM PDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT BEGINNING TONIGHT ABOVE 3000 FEET. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER STORM WATCH ABOVE 3000 FEET WILL REMAIN IN EFFECT THROUGH LATE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 11, 1:42 PM PDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
142 PM PDT WED APR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 3 NE APPLEGATE 42.29N 123.13W
04/11/2012 E0.25 INCH JACKSON OR TRAINED SPOTTER
IN HEAVY SHOWERS
&&
STOCKTONThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:16 AM PDT | Winter Storm Watch | MFR | Siskiyou | 12 hr |
| Apr 11, 3:33 PM PDT | Winter Weather Advisory | MFR | Siskiyou | 18 hr |
| Apr 11, 3:43 PM PDT | Wind Advisory | MFR | Modoc | 18 hr |
Nearby
Winter Storm Warnings in California, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.